Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 10, NWS Green Bay, WI

April 12, 2017Marinette County, Wisconsin; Menominee County, Michigan

NWS Green Bay, WI issued this river flood warning at Apr 12, 2017, 2:27 PM CDT for Marinette County, Wisconsin; Menominee County, Michigan. It took effect at Apr 13, 2017, 2:30 AM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Apr 12, 2017, 2:27 PM CDT (19:27 UTC)
In effect from
Apr 13, 2017, 2:30 AM CDT
Expired
Apr 19, 2017, 7:00 PM CDT
In force
7 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near McAllister (MCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

482 
WGUS43 KGRB 121927
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CDT WED APR 12 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin...Michigan... 

  Menominee River near McAllister affecting Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC075-MIC109-131027-
/O.NEW.KGRB.FL.W.0010.170413T0730Z-170420T0000Z/
/MCAW3.1.MC.170413T0730Z.170414T1200Z.170419T0600Z.NO/
227 PM CDT WED APR 12 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near McAllister.
* At 1:15 PM Wednesday the stage was 13.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage late tonight and continue to rise to near 
  16.1 feet by Friday morning. The river will fall below flood stage by early Wednesday morning.
* At 16.5 feet...Water approaches River Drive and Shore Drive west of
  Wallace in Menominee County Michigan. Water approaches South Park 
  Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
5 follow-up statements
809 
WGUS83 KGRB 130236
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
936 PM CDT WED APR 12 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-131736-
/O.EXT.KGRB.FL.W.0010.170413T0936Z-170419T1200Z/
/MCAW3.1.MC.170413T0936Z.170414T1800Z.170418T1800Z.NO/
936 PM CDT WED APR 12 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  8:15 PM Wednesday the stage was 14.1 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 16.1 feet by Friday early afternoon. The river will 
  fall below flood stage by Tuesday early afternoon.
* At 16.5 feet...Water approaches River Drive and Shore Drive west of
  Wallace in Menominee County Michigan.  Water approaches South Park 
  Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
253 
WGUS83 KGRB 131727
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1227 PM CDT THU APR 13 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-140827-
/O.EXT.KGRB.FL.W.0010.000000T0000Z-170419T0300Z/
/MCAW3.1.MC.170414T1200Z.170416T0000Z.170418T0900Z.NO/
1227 PM CDT THU APR 13 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At 10:15 AM Thursday the stage was 14.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 15.7 feet by Saturday evening. The river will fall 
  below flood stage by Tuesday morning.
* At 15.0 feet...Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
043 
WGUS83 KGRB 140152
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
852 PM CDT THU APR 13 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan..
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-141652-
/O.CON.KGRB.FL.W.0010.000000T0000Z-170419T0600Z/
/MCAW3.1.RS.170414T0900Z.170415T0000Z.170418T1200Z.NO/
852 PM CDT THU APR 13 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  7:15 PM Thursday the stage was 14.7 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 15.3 feet by tomorrow evening. The river will fall 
  below flood stage by Tuesday morning.
* At 15.0 feet...Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
670 
WGUS83 KGRB 141533
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1033 AM CDT FRI APR 14 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-150633-
/O.EXT.KGRB.FL.W.0010.000000T0000Z-170420T0000Z/
/MCAW3.1.RS.170415T1200Z.170415T1200Z.170419T0600Z.NO/
1033 AM CDT FRI APR 14 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  9:15 AM Friday the stage was 14.8 feet. 
* Flood stage is 15.0 feet. 
* Forecast...the river is expected to rise near flood stage tomorrow 
  morning.
* At 15.0 feet...Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
TSK
782 
WGUS83 KGRB 150233
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
933 PM CDT FRI APR 14 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...Michigan...
 
  Menominee River near McAllister Affecting Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC075-MIC109-150303-
/O.CAN.KGRB.FL.W.0010.000000T0000Z-170420T0000Z/
/MCAW3.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
933 PM CDT FRI APR 14 2017

The Flood Warning is cancelled for
  The Menominee River near McAllister.
* At  8:30 PM Friday the stage was 14.8 feet. 
* Flood stage is 15.0 feet. 
* Forecast...the river crested below flood stage at 14.8 feet...and will 
  continue to slowly subside overnight.  
* At 15.0 feet...Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 12, 1:24 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 12, 1:24 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
124 PM CDT Wed Apr 12 2017

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 408 AM CDT Wed Apr 12 2017

Weak warm advection was producing some sprinkles around Minneapolis
at 09z. It's possible that a few of these sprinkles could make it
into central Wisconsin around daybreak but they might not as they
run into dry air.

The warm advection strengthens later today as a shortwave trough
approaches from the central Plains. Significant rain will probably
not overcome the dry air until late in the day, but eventually
the air should moisten up enough for showers across the entire
forecast area tonight.

The system should exit early tomorrow, with partial clearing
possible late in the day or at night. Highs today will be a few
degrees above normal except where there is still snow on the
ground. Lows tonight will be mild due to cloud cover. Highs
Thursday should be near normal.

.LONG TERM...Thursday Night Through Tuesday
Issued at 408 AM CDT Wed Apr 12 2017

The medium range models continue to indicate that the pattern will
be active for much of this period, with shortwaves ejecting out of
the mean trough off the west coast, and sliding through the region.
One of these shortwaves will push through on Fri and Fri night,
another on Sunday, then yet a third around Tue of next week.  No
clear model preference for this forecast cycle, so the multi-model
blend should suffice.

Thursday night through Friday night...Conditions start out
relatively quiet on Thursday night, with high pressure positioned
just northeast of the region.  Still seeing mixed messages on cloud
cover, so will continue to paint more clouds over central WI than
northern portions of the state.  Regardless, clouds will be on the
increase on Friday as elevated moisture transport increases ahead of
a compact shortwave lifting northeast into the region.  The chance
of showers and storms will arrive by late in the afternoon, before
spreading across the entire region on Friday night.  Though will
have some decent wind shear Friday afternoon and evening,
instability appears to lag behind somewhat.  Severe weather chances
are therefore hard to project.  The main area of precip will depart
late in the night with clouds and southerly winds keeping temps
mild.

Rest of the forecast...Think more storms will fire on Saturday,
pending cloud cover and resultant surface heating with a cold front
just west of the area.  This front will move across the area on
Saturday night with some push from the next shortwave.  Some rain
and snow showers may linger across the north associated with this
shortwave on Sunday and Sunday night.  After a cool down behind the
front for Sunday and Monday, the next round of precip should arrive
by next Tuesday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 124 PM CDT Wed Apr 12 2017

Situation looks much the same as it did earlier. VFR conditions
expected until late afternoon or early evening, when lower clouds
and rain will arrive as a weather system approaches from the
central Plains. Mainly MVFR conditions expected with rain showers
tonight. Local IFR possible. Showers should end early Thursday,
with ceilings slowly rising through the day.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MPC
AVIATION.......MG
Hazardous weather outlook, Apr 12, 3:02 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
302 AM CDT Wed Apr 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130815-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
302 AM CDT Wed Apr 12 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Friday night through Saturday night,
but it is too early to determine if severe weather will occur.

.SPOTTER INFORMATION STATEMENT...

Spotters activation will not be needed today or tonight.

LMZ521-522-541>543-130815-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
302 AM CDT Wed Apr 12 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty south winds may result in conditions hazardous to small
craft late Friday night into Saturday on Lake Michigan. There
will also be a threat of thunderstorm during this period.

RDM/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:47 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr

Nearby

River Flood Warnings in Wisconsin, 2017River Flood Warnings in Michigan, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.